Illinois, 2011

Flash Flooding and Damaging Winds in Illinois, June 13 to 14, 2011

June 13 to 14, 2011 · NWS LSX · 7 events in 3 counties and zones

Storm complex over west central Illinois brought in a lot of precipitation as well as some reports of damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

Storm complex over west central Illinois brought in a lot of precipitation as well as some reports of damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 13, 12:37 PM CST, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 13, 12:37 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
137 PM CDT MON JUN 13 2011

.DISCUSSION...
/347 AM CDT MON JUN 13 2011/

FCST FOCUS FOR THIS MORNING WILL BE POPS AND WHERE MCS WILL
TRACK...IF IT DEVELOPS.

MCS THAT WAS ANTICIPATED YESTERDAY HAS YET TO DEVELOP...KEEPING VERY
LOW CONFIDENCE IN MDLS THIS MORNING AS ALL MDL SOLNS HAVE PRECIP
ONGOING AT THE BEGINNING OF THIS SHIFT. THE BEST SO FAR IS TWO AREAS
OF ACCAS. TOP SOUNDING FROM LAST EVE SHOW MID LVL CAP IN PLACE THAT
MDLS APPEAR TO HAVE ERODED WAY TOO QUICKLY.

BELIEVE THAT TSRA WILL DEVELOP ALONG NRN AND ERN EDGE OF THIS CAP AS
LLJ CONTINUES TO VEER THIS MORNING. HOWEVER...QUESTION REMAINS
EXACTLY WHERE THIS CAP IS AND TIMING OF INITIATION. ANY TSRA THAT
DEVELOPS THIS MORNING SHUD MOVE SEWD ALONG THE 850H WRMFNT. IF TSRA
DEVELOP THIS MORNING...THIS AFTERNOON SHUD BE LARGELY QUIET BEFORE
ANOTHER MCS DEVELOPS TONIGHT OVER SRN IA AND MOVES SEWD ALONG THE
FNT INTO THE CWA TONIGHT. HOWEVER...IF THIS MORNING REMAINS
DRY...WUD EXPECT TSRA TO DEVELOP OVER THE CWA THIS AFTERNOON INTO
THE EVENING HOURS AS INSTABILITY INCREASES DURING THE DAY.

KEPT PREV LIKELY POPS FOR TONIGHT AS MDLS CONTINUE TO SUGGEST TSRA
DEVELOPMENT TONIGHT OVER ERN HALF OF THE CWA. WHILE OVERALL
CONFIDENCE IN THIS CONTINUES TO DIMINISH...DO NOT HAVE ENUF
CONFIDENCE TO LOWER POPS AT THIS TIME EITHER.  MDLS PROG SFC LOW
DEEPENING AND MOVING THRU THE CWA TUES NIGHT INTO WED AS UPR TROF
APPROACHES THE AREA. CONFIDENCE REGARDING TIMING IS RATHER LOW AND
HAVE THEREFORE KEPT POPS IN THE CHANCE RANGE FOR NOW.

MADE ONLY MINOR CHANGES TO TEMPS IN THE SHORT TERM. AVAILABLE
GUIDANCE SUGGESTS A WIDE RANGE OF POSSIBLE SOLNS. ADDED TO THE
UNCERTAINTY OF ANY CONVECTION OVER THE NEXT COUPLE OF DAYS AND ABOUT
ANYTHING CAN BE POSSIBLE. TUES SHUD BE THE WARMEST DAY IN THE SHORT
TERM AS SFC LOW APPROACHES THE AREA WITH MID LVL RIDGING.  HAVE
TRENDED TWD THE WARMER GUIDANCE FOR TUES...BUT TRENDED TWD A
CONSENSUS FOR MUCH OF THE REMAINDER OF THE SHORT TERM.

PREV FCST IS ON TRACK FOR FRI AND BEYOND GIVEN LATEST GUIDANCE AND
MADE FEW IF ANY CHANGES.

TILLY

&&

.AVIATION...
/122 PM CDT MON JUN 13 2011/

MAIN FCST CHALLENGE THRU THE PERIOD WILL BE TIMING AND COVERAGE OF
TSTMS. ONE BATCH IS PUSHING SE THRU CENTRAL AND SE MO WHILE
ANOTHER AREA OF SCATTERED TSTMS HAS DVLPD OVER NE MO...SE OF AN
ONGOING COMPLEX MOVING EAST ACROSS IA. EXPECT THE TSTMS ACROSS NE
MO TO CONTINUE TO SLIDE SE THIS AFTERNOON AND EVENTUALLY AFFECT
KSTL/KSUS AND KUIN. THERE MAY BE A LULL IN THE ACTIVITY THIS
EVENING...UNLESS TSTMS CAN DEVELOP ACROSS NE KS AND NW MO. IF THAT
HAPPENS...WHICH IS FAR FROM CERTAIN...THEN KCOU COULD BE AFFECTED
LATE THIS AFTERNOON OR EARLY THIS EVENING AND THEN POSSIBLY MOVING
INTO THE STL METRO AREA THIS EVENING. WHAT APPEARS MORE LIKELY IS
AN AREA OF TSTMS DEVELOPING NORTH OF I70 LATE THIS EVENING AND
THEN SLIDING SE INTO THE STL METRO AREA AFTER MIDNIGHT. THIS
ACTIVITY COULD VERY WELL LAST THROUGH THE OVERNIGHT HOURS AND INTO
TUESDAY MORNING. ANOTHER BREAK IS POSSIBLE LATE TUESDAY MORNING
BEFORE MORE CHANCES FOR STORMS TUESDAY AFTERNOON...ESP FOR KUIN
AND THE STL METRO AREA. THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING HAIL...ESP OVERNIGHT. VFR CONDITIONS ARE EXPECTED
EXCEPT UNDER THE MORE INTENSE STORMS. WARM FRONT TO LINGER IN THE
AREA THROUGH THE PERIOD...SO WINDS TO REMAIN ELY OR SELY.

SPECIFICS FOR KSTL...

TSTMS HAVE DEVELOPED OVER THE PAST HOUR OR SO ACROSS NE MO AND ARE
SLIDING SE AND SHOULD AFFECT KSTL LATER THIS AFTERNOON. THERE SHOULD
BE A LULL THIS EVENING BEFORE ANOTHER ROUND OF SHRA/TSTMS MOVE
BACK INTO THE AREA OVERNIGHT. ACTIVITY COULD LAST INTO TUESDAY
MORNING BEFORE MOVING OUT. MORE STORMS COULD REDEVELOP LATER
TUESDAY AFTERNOON. ANY OF THESE STORMS COULD PRODUCE HAIL.

MILLER

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 13, 12:38 PM CST, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
138 PM CDT MON JUN 13 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
138 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF MISSOURI AND SOUTHWEST
ILLINOIS THIS AFTERNOON. SOME OF THESE THUNDERSTORMS MAY BE
SEVERE CAPABLE OF PRODUCING LARGE HAIL.

THUNDERSTORMS ARE ALSO LIKELY TONIGHT ACROSS MUCH OF EASTERN
MISSOURI AND SOUTHWEST ILLINOIS. SOME OF THESE STORMS MAY ALSO BE
SEVERE WITH LARGE HAIL AND GUSTY WINDS AS THE PRIMARY THREATS.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WHERE THUNDERSTORMS MOVE
OVER THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE THREAT OF THUNDERSTORMS...POSSIBLY SEVERE...WILL CONTINUE
TUESDAY...AND INTO TUESDAY NIGHT. ADDITIONAL HEAVY RAINFALL WILL
ALSO BE POSSIBLE.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER AND FLOODING
REPORTS
TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS .

MILLER

In the hours before

Special weather statement, Jun 13, 10:27 AM CST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1127 AM CDT MON JUN 13 2011

MOZ051-052-060-131715-
LINCOLN MO-MONTGOMERY MO-WARREN MO-
1127 AM CDT MON JUN 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WARREN...MONTGOMERY
AND WESTERN LINCOLN COUNTIES UNTIL 1215 PM CDT...

AT 1122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WELLSVILLE...MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MONTGOMERY CITY...
  BUELL...
  BELLFLOWER...
  NEW FLORENCE...
  JONESBURG...
  HAWK POINT...
  OLNEY...
  HIGH HILL...
  TRUXTON...
  CAVE...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

GLASS
Local storm report, Jun 13, 11:04 AM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1204 PM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 AM     HAIL             4 NE CALIFORNIA         38.67N  92.51W
06/13/2011  E0.50 INCH       MONITEAU           MO   TRAINED SPOTTER

&&

GOSSELIN
Local storm report, Jun 13, 11:06 AM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1206 PM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 AM     HAIL             2 NE WENTZVILLE         38.83N  90.83W
06/13/2011  E0.70 INCH       ST. CHARLES        MO   TRAINED SPOTTER

&&

GOSSELIN
Local storm report, Jun 13, 11:50 AM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1250 PM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 PM     HEAVY RAIN       4 SW MIDDLETOWN         39.09N  91.46W
06/13/2011  M1.62 INCH       MONTGOMERY         MO   COCORAHS

&&

GOSSELIN
Local storm report, Jun 13, 11:52 AM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1252 PM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     HEAVY RAIN       4 SW MIDDLETOWN         39.09N  91.46W
06/13/2011  M1.62 INCH       MONTGOMERY         MO   COCORAHS

&&

CORRECTED EVENT TIME

GOSSELIN
Local storm report, Jun 13, 1:42 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
242 PM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 AM     HAIL             JEFFERSON CITY          38.57N  92.19W
06/13/2011  E2.00 INCH       COLE               MO   TRAINED SPOTTER

0615 AM     HAIL             JEFFERSON CITY          38.57N  92.19W
06/13/2011  E1.25 INCH       COLE               MO   TRAINED SPOTTER

            HAIL RANGED BETWEEN QUARTER SIZE AND HALF DOLLAR SIZE.

0620 AM     HAIL             6 SSE HARRISBURG        39.06N  92.42W
06/13/2011  E0.50 INCH       BOONE              MO   COCORAHS

0621 AM     HAIL             3 NW HALLSVILLE         39.15N  92.26W
06/13/2011  E0.75 INCH       BOONE              MO   TRAINED SPOTTER

0625 AM     HAIL             12 N COLUMBIA           39.13N  92.33W
06/13/2011  E0.75 INCH       BOONE              MO   TRAINED SPOTTER

0626 AM     HAIL             1 W COLUMBIA            38.95N  92.33W
06/13/2011  E0.50 INCH       BOONE              MO   COCORAHS

0639 AM     HAIL             COLUMBIA                38.95N  92.33W
06/13/2011  E0.25 INCH       BOONE              MO   EMERGENCY MNGR

            SEVERAL REPORTS OF PEA SIZE HAIL IN DOWNTOWN COLUMBIA
            RELAYED TO COLUMBIA EOC.

0657 AM     HAIL             3 E MEXICO              39.17N  91.81W
06/13/2011  E1.75 INCH       AUDRAIN            MO   TRAINED SPOTTER

0700 AM     HAIL             1 W MEXICO              39.17N  91.89W
06/13/2011  E1.75 INCH       AUDRAIN            MO   TRAINED SPOTTER

0714 AM     HAIL             4 SW BENTON CITY        39.10N  91.82W
06/13/2011  E0.88 INCH       AUDRAIN            MO   TRAINED SPOTTER

0715 AM     HAIL             5 W NEW BLOOMFIELD      38.72N  92.18W
06/13/2011  E0.50 INCH       CALLAWAY           MO   COCORAHS

0716 AM     HAIL             12 S SULLIVAN           38.04N  91.17W
06/13/2011  E0.25 INCH       CRAWFORD           MO   TRAINED SPOTTER

0725 AM     HAIL             1 E ASHLAND             38.77N  92.23W
06/13/2011  E0.75 INCH       BOONE              MO   TRAINED SPOTTER

0727 AM     HAIL             6 WSW CUBA              38.03N  91.50W
06/13/2011  E0.25 INCH       CRAWFORD           MO   LAW ENFORCEMENT

0731 AM     HAIL             6 S FULTON              38.77N  91.95W
06/13/2011  E1.00 INCH       CALLAWAY           MO   TRAINED SPOTTER

0731 AM     HAIL             3 ESE CARRINGTON        38.80N  92.01W
06/13/2011  E1.75 INCH       CALLAWAY           MO   TRAINED SPOTTER

0733 AM     HAIL             3 E CARRINGTON          38.80N  92.00W
06/13/2011  E1.75 INCH       CALLAWAY           MO   TRAINED SPOTTER

0736 AM     HAIL             5 WSW OAK HILL          38.18N  91.51W
06/13/2011  E1.00 INCH       CRAWFORD           MO   TRAINED SPOTTER

0749 AM     HAIL             11 NW POTOSI            38.05N  90.93W
06/13/2011  E0.88 INCH       WASHINGTON         MO   TRAINED SPOTTER

            HAIL RANGED FROM PEA SIZED UP TO NICKEL SIZED.

0752 AM     HAIL             2 W GUTHRIE             38.76N  92.13W
06/13/2011  E0.70 INCH       CALLAWAY           MO   TRAINED SPOTTER

0753 AM     HAIL             2 NE WENTZVILLE         38.83N  90.83W
06/13/2011  E0.70 INCH       ST. CHARLES        MO   TRAINED SPOTTER

0755 AM     HAIL             10 NW CUBA              38.17N  91.53W
06/13/2011  E2.75 INCH       CRAWFORD           MO   LAW ENFORCEMENT

            HAIL COVERING THE GROUND...VARIOUS SIZES...LARGEST
            OBSERVED WAS BASEBALL SIZED

0800 AM     HAIL             7 N POTOSI              38.04N  90.78W
06/13/2011  E0.25 INCH       WASHINGTON         MO   TRAINED SPOTTER

            SOME SLIGHTLY LARGER HAIL AS WELL

0805 AM     HAIL             CUBA                    38.06N  91.41W
06/13/2011  E0.25 INCH       CRAWFORD           MO   TRAINED SPOTTER

0808 AM     HAIL             CUBA                    38.06N  91.40W
06/13/2011  E0.50 INCH       CRAWFORD           MO   TRAINED SPOTTER

            GETTING BIGGER

0812 AM     HAIL             CUBA                    38.06N  91.40W
06/13/2011  E0.50 INCH       CRAWFORD           MO   TRAINED SPOTTER

0813 AM     HAIL             4 NE CALIFORNIA         38.67N  92.51W
06/13/2011  E0.50 INCH       MONITEAU           MO   TRAINED SPOTTER

0814 AM     HAIL             BLACKWELL               38.04N  90.62W
06/13/2011  E1.00 INCH       ST. FRANCOIS       MO   TRAINED SPOTTER

            LASTED APPROXIMATELY 10 MINUTES

0823 AM     HAIL             5 SW STEELVILLE         37.92N  91.42W
06/13/2011  E1.00 INCH       CRAWFORD           MO   TRAINED SPOTTER

0824 AM     HAIL             6 SW STEELVILLE         37.91N  91.43W
06/13/2011  M1.00 INCH       CRAWFORD           MO   MESONET

            COCORAHS REPORT

0832 AM     HAIL             WELDON SPRING           38.72N  90.65W
06/13/2011  E0.70 INCH       ST. CHARLES        MO   NWS EMPLOYEE

0834 AM     HAIL             4 W CHERRYVILLE         37.86N  91.35W
06/13/2011  E0.70 INCH       CRAWFORD           MO   TRAINED SPOTTER

            0.88 INCHES OF RAIN IN 45 MINUTES

0838 AM     HAIL             1 WSW FRENCH VILLAGE    37.96N  90.41W
06/13/2011  E0.25 INCH       ST. FRANCOIS       MO   TRAINED SPOTTER

0853 AM     HAIL             4 NE WENTZVILLE         38.85N  90.81W
06/13/2011  E0.70 INCH       ST. CHARLES        MO   TRAINED SPOTTER

            HAIL RANGED FROM PEA TO DIME SIZED

0913 AM     HAIL             4 NE CALIFORNIA         38.67N  92.51W
06/13/2011  E0.50 INCH       MONITEAU           MO   TRAINED SPOTTER

0913 AM     HAIL             4 W MCBAINE             38.89N  92.52W
06/13/2011  E0.50 INCH       MONITEAU           MO   TRAINED SPOTTER

0914 AM     HAIL             WATERLOO                38.33N  90.16W
06/13/2011  E0.25 INCH       MONROE             IL   TRAINED SPOTTER

0915 AM     HAIL             4 WSW BIXBY             37.64N  91.15W
06/13/2011  M0.50 INCH       IRON               MO   TRAINED SPOTTER

0925 AM     HAIL             COLUMBIA                38.95N  92.33W
06/13/2011  E0.88 INCH       BOONE              MO   BROADCAST MEDIA

            HAIL OBSERVED IN SOUTHWEST COLUMBIA

0928 AM     HAIL             2 E MCBAINE             38.89N  92.41W
06/13/2011  E1.50 INCH       BOONE              MO   TRAINED SPOTTER

            HAIL SIZE RAPIDLY DECREASED TO PEA...NEAR CITY LIMITS
            OF COLUMBIA

0930 AM     HAIL             4 NNE EASLEY            38.86N  92.36W
06/13/2011  E0.70 INCH       BOONE              MO   TRAINED SPOTTER

0931 AM     HAIL             3 ESE MCBAINE           38.87N  92.39W
06/13/2011  E0.70 INCH       BOONE              MO   TRAINED SPOTTER

            ONGOING

0936 AM     HAIL             COLUMBIA                38.95N  92.33W
06/13/2011  E1.00 INCH       BOONE              MO   BROADCAST MEDIA

            HAIL OBSERVED OFF OF ROUTE K IN SOUTH PART OF COLUMBIA

0952 AM     HAIL             3 NW JEFFERSON CITY     38.61N  92.23W
06/13/2011  E0.25 INCH       COLE               MO   TRAINED SPOTTER

0953 AM     HAIL             JEFFERSON CITY          38.57N  92.19W
06/13/2011  E0.88 INCH       COLE               MO   TRAINED SPOTTER

1013 AM     HAIL             ELLINGTON               37.24N  90.97W
06/13/2011  E1.00 INCH       REYNOLDS           MO   TRAINED SPOTTER

            STORM ACCOMPANIED BY ESTIMATED WINDS IN EXCESS OF 60
            MPH. NUMBEROUS 5 TO 6 INCH TREE LIMBS DOWN.

1020 AM     HAIL             ELLINGTON               37.24N  90.97W
06/13/2011  E1.25 INCH       REYNOLDS           MO   TRAINED SPOTTER

1215 PM     HEAVY RAIN       4 SW MIDDLETOWN         39.09N  91.46W
06/13/2011  M1.62 INCH       MONTGOMERY         MO   COCORAHS

&&

PHILLIPSON

The radar

The St Louis radar (KLSX), 151 km away, was scanning. The volume nearest the first event began at 20:21 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 2 flash flood. Local standard time, as filed.

Thunderstorm Wind, Adams

When
June 13, 2:20 PM CST to 2:25 PM CST
Where
Adams County, 1.73 mi NE of Quincy to 0.8 mi SW of Quincy
Measured
58 kt (67 mph) measured gust
Reported by
Trained Spotter
Coordinates
39.949, -91.379

Thunderstorm winds blew down numerous large tree limbs around town.

Thunderstorm Wind, Adams

When
June 13, 2:36 PM CST
Where
Adams County, (Uin)quincy Muni Arp
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
39.950, -91.200

Thunderstorm Wind, Adams

When
June 13, 2:40 PM CST
Where
Adams County, 0.79 mi NNW of Liberty
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.880, -91.108

Thunderstorm winds blew down several power lines.

Thunderstorm Wind, Pike

When
June 13, 2:50 PM CST
Where
Pike County, Kinderhook
Measured
61 kt (70 mph) measured gust
Reported by
Broadcast Media
Coordinates
39.700, -91.150

Flash Flood, Adams

When
June 13, 6:15 PM CST to June 14, 11:00 AM CST
Where
Adams County, 2.78 mi NW of Quincy to 1.98 mi SSW of Bluff Hall
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.961, -91.433

Between 3 and 4 inches of rain fell in a short amount of time causing flash flooding. Several roads were flooded including County Road 1900E just south of Illinois Route 104.

Thunderstorm Wind, Pike

When
June 13, 10:55 PM CST
Where
Pike County, 1.13 mi NNE of Barry
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.694, -91.039

Thunderstorm winds blew down several large tree limbs.

Flash Flood, Brown

When
June 13, 11:10 PM CST to June 14, 11:00 AM CST
Where
Brown County, 0.55 mi ENE of Timewell to 4.73 mi NE of Benville
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
40.002, -90.860

Between two and four inches of rain fell in a short amount of time causing flash flooding. Several roads were flooded including County Road 750N about half a mile east of Illinois Route 99.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2011Every state in 2011This day in weather historyWarnings in Illinois, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 330625, 330626, 330627, 330628, 330630, 330632, 330633.